Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for lung abscess

Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

default
Posted on Mon, 25 Aug 2014 in Lung and Chest disorders
Question: Back in January I had trouble breathing. I did smoke then as well. My doctor cked me for tuberculosis after finding a cavity in lung from x ray and better seen on cat scan. Did blood test and skin test, both were negative. Went to a pulmonary specialist a few weeks later, but was feeling better by then. He told me that whatever was in the cavity is not there anymore. He wanted to do a Broncioscopy, but I told him I feel much better. I quit smoking and over time I was able to do more and more in terms of exercise and physical work. 1 month ago I caught a bad cold from my wife that lasted a few weeks, but, that went away and I was back at my normal physical activity feeling great again. 1 and 1/2 weeks ago, I came home from work and my fever shot up and I had chills, no cough. I went to bed with a couple of aspirin and slept through the night and felt ok when I woke up. As the day wore on the fever and chills began to return. Went to bed again, but, when I got up I did not feel well and coughed up dark yellow phlem. No sore throat. I went to the doctor and he said I either had acute bronchitis or I have pneumonia. He gave me a 5 pack of antibiotics. I went home and took the the first dose and went to bed. The next morning my chest was in terrible pain and I was coughing up stuff. Went to be early and the next day seemed a little better. Each day was better althought I noticed I was out of energy just going to the kitchen and back to bed. In the afternoon my fever would come back each day. It's been 9 days since I started and have since stopped the 5 day antibiotic therapy. However, in the late afternoon, my fever begins to come back. It is better than yesterday and the day before. Is this normal or is there something else going on. My wife thinks that I have something else going on. Oh yeah and I never went back to smoking since February.
doctor
Answered by Dr. T Shobha Deepak 4 hours later
Brief Answer:
Possibility of Lung abscess needs to be considered

Detailed Answer:
Hi,

Greetings of the day

Presence of Persistent fever associated with chills and persisting even after oral antibiotic suggests possibility of Lung abscess. This is more likely especially under of clinical scenario of having been diagnosed with cavity in the lung.
As the fever is still persistent, consultation with your physician is definitely the need of the hour

Do get back to me if you need any further assistance, will be glad to assist you.

Wishing you speedy recovery

Take care

Best regards
Dr T Shobha Deepak
MBBS, MD
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Aspirin

doctor1 MD

Hi, I ask myself if my muscle pains chronic are coming from CRESTOR and if so, what replacement can be suggest to remedy to that fact? I am diabete type2(janumet 1000mg and gliperimide (half little pill) and have some high pressure(olmetec 40mg) and so, I m takingevery day a 81 mg ASPIRIN Thanks a lot for the answer.

doctor1 MD

Hi, I am a 51 year old man, I had a dissected carotid artery on 12/8/2010, a stent was placed in my carotid. Follow up shows that the blood flow is very good. During the episode at the time I had confusion, saw lights in left eye (dissection was on left side) and some headaches, not severe. I have had 2 follow up MRI s and MRA s which show improvement. I was put on keppra as a precaution and have recently been weaned off of it. My question is approximately 4 weeks ago I began having a sort of numbing sensation (warm or cool) on the right side of my face about an inch wide from about my temple across my cheek bone to about my nose, could this be related, and if so how? This sensation is not constant but frequent. I am otherwise in good health, take aspirin and 40mg simivastin a day, 6 1 and 175 lbs.

doctor1 MD

I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...